MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 4th september 2024, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone emv rao200e.The event description provided states that post-operatively, the patient has presented with toxic anterior segment syndrome (tass).
 
Additional Manufacturer Narrative
The reference: (b)(4) has been allocated to this case by rayner.The event description provided states that the patient presented with toxic anterior segment syndrome (tass) post-operatively.The aetiology of tass may be multi-factorial with numerous potential causes including but not limited to; bacterial endotoxins or particulate contamination of balanced salt solutions, intraocular irrigating solutions with abnormal ph, osmolarity or ionic composition, denatured ophthalmic viscosurgical devices (ovd), intraocular medications (antibiotics in the irrigation solutions or intracameral antibiotics),topical ointments, inadequate sterilization of surgical instruments and tubing, inadequate flushing of instruments between cases resulting in build-up of ophthalmic viscosurgical devices (ovd),preservative and metallic precipitate.Every batch of iols manufactured by rayner are tested for endotoxin and bioburden prior to release for sale.Rayner's endotoxin acceptable tolerances are derived from bs en iso11979-08 (2017) ophthalmic implants - intraocular lenses part 8 fundamental requirements.We have set our own limits for bioburden as there is no standard that prescribes acceptable limits.I can confirm that the records for the rayone emv rao200e batch 073221651 show that the bioburden and endotoxin results are within the defined limits.A rayner microbiological cause for the onset of post-operative tass is therefore extremely unlikely.Rayner has been advised that the healthcare facility has completed their own internal investigation and believes the viscoelastic is the cause of the post-operative onset of tass in this case.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key20358595
Report Number3012304651-2024-00255
Device Sequence Number18145629
Product Code HQL
UDI-Device Identifier05029867006692
UDI-Public05029867006692
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PO60011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number073221651
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown